MAUDE Adverse Event Report: CARDINAL HEALTH 2822 LTX CATH 30CC 3-WAY 22FR; CATHETER, UROLOGICAL

CARDINAL HEALTH 2822 LTX CATH 30CC 3-WAY 22FR; CATHETER, UROLOGICAL
Model Number 2822
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: one day since indwelling, the product disengaged.The balloon deflated.An attempt was made to insert water again, and a gradual leak from the balloon area was confirmed.
 
Additional Manufacturer Narrative
The device history record for each lot affected was review, showed that manufacturing and inspection product was performed as per applicable procedures and validated process.Five photos were submitted for evaluation.Based on the observation of the photos, it confirms that a balloon formed in the tube which caused it to break.A gemba walk was performed at the manufacturing site where the process was reviewed.All process and controls were properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed on the product.In addition, qc inspections are performed to the product for material release; and production personnel performs a 100% visual inspection during the packaging process, in order to detect and discard any identified defects.At this time the device has not been returned thus, an exact root cause could not be determined and minimizing the ability to further investigate and confirm that the issue was related to the device.The product design safety, performance, and effectiveness remain the same or better.No new hazards, hazardous situations, harms, or failure modes are introduced due to this event, and the risk profile remains unchanged that would drive updates to the current risk management files.Based on the above assessment, no further actions are being pursued as a result of the complaint.
 
Additional Manufacturer Narrative
A sample was received for evaluation, and it was physically inspected.The balloon was inflated with 10ml as per requirement and a balloon leak was confirmed.A pinhole was found at the balloon edge area.This pinhole was caused by the bubbles trapped in the latex and when dipping this bubble attached to the catheter, thus, causing the bubble area was not covered with latex throughout the dipping process.A 100% inspection of the balloon was performed for all catheters; however, the inspection used an air inflation method instead of a water inflation method.The pressure exerted by air was different than water.Thus, the reported condition could not be detected during 100% inspection.A non-conformance (nc) was issued to address bubbles trapped in the latex.This nc was closed on 7 sep 2023.The affected batch was manufactured before the implementation of this nc.Thus, the action taken was considered effective.

Brand Name
2822 LTX CATH 30CC 3-WAY 22FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19470051
Report Number9611712-2024-00008
Device Sequence Number16992833
Product Code KOD
UDI-Device Identifier10884521016613
UDI-Public10884521016613
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2822
Device Catalogue Number2822
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/28/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown